Hail, Mayes
- When
- February 17, 9:30 PM CST
- Where
- Mayes County, 4 mi SSE of Pryor
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.246, -95.293
Isolated severe thundertorms occurred in the northeast corner of Oklahoma during the late evening hours of the 17th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Isolated severe thundertorms occurred in the northeast corner of Oklahoma during the late evening hours of the 17th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 17, 5:50 PM CST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 550 PM CST TUE FEB 17 2009 .AVIATION... SATELLITE IMAGE INDICATES LOW CLOUDS ARE LOCATED JUST SOUTH OF TUL/RVS LATE THIS AFTERNOON. GIVEN LATEST TRENDS...LOW CLOUD DECK COULD SPREAD NORTH INTO THESE AREAS IN THE NEXT HOUR OR TWO BEFORE SHIFTING EAST BY LATE EVENING. LOW CLOUDS WILL LIKELY CONTINUE ACROSS NORTHWEST ARKANSAS TAF SITES THIS EVENING INTO THE OVERNIGHT HOURS WITH MVFR CONDITIONS. AS WINDS BECOMING MORE SOUTHWESTERLY LATE TONIGHT...LOW CLOUDS EXPECTED TO FINALLY SHIFT EAST OF THE FYV/XNA/FSM AREAS. KEPT WIND GUSTS OUT OF THE TAF FORECAST INTO WEDNESDAY...HOWEVER IT WILL BE CLOSE AS WINDS REMAIN IN THE 10 TO 15 MPH RANGE WITH GOOD MIXING THROUGHOUT THE DAY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...12
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
930 PM CST TUE FEB 17 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-181100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
930 PM CST TUE FEB 17 2009
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORMS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...LIMITED.
AREA...PARTS OF NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
ISOLATED SEVERE THUNDERSTORMS HAVE DEVELOP ACROSS PORTIONS OF
EAST CENTRAL OKLAHOMA THIS EVENING. ISOLATED STRONG TO SEVERE
THUNDERSTORMS WILL BE LIKELY INTO THE OVERNIGHT HOURS ACROSS
PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THESE STORMS
WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS. THE THUNDERSTORM
ACTIVITY IS EXPECTED TO SHIFT EAST OF THE REGION LATE TONIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
EXTENDED DISCUSSION...
FAIRLY QUIET WEATHER IS EXPECTED TO PREVAIL THROUGH THE REMAINDER OF
THE WEEK...WITH SLIGHTLY BELOW NORMAL TEMPERATURES OVER THE WEEKEND.
HOWEVER...THERE WILL BE A SMALL CHANCE OF LIGHT RAIN OR LIGHT SNOW
IN NORTHWEST ARKANSAS LATE FRIDAY NIGHT WITH THE ARRIVAL OF A COOL
FRONT.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
918 PM CST TUE FEB 17 2009
OKZ062-063-068-180345-
CHEROKEE OK-DELAWARE OK-MAYES OK-
918 PM CST TUE FEB 17 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN DELAWARE AND SOUTHERN MAYES
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN CHEROKEE
AT 918 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
WEST OF CHOUTEAU...MOVING EAST AT 65 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OAKS...LEACH...TWIN OAKS...MURPHY...
CHOUTEAU...LOCUST GROVE AND ROSE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3632 9486 3616 9481 3610 9544 3621 9544
TIME...MOT...LOC 0318Z 261DEG 56KT 3617 9539The Tulsa radar (KINX), 26 km away, was scanning. The volume nearest the first event began at 03:28 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2009Every state in 2009This day in weather historyWarnings in Oklahoma, February 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 156828, 156138.